(This post may contain affiliate links. Read the full disclosure policy here.)
Isotretinoin, more likely known as Accutane, is an oral medication used to treat severe acne issues. However, it is not prescribed for all sorts of acne issues, but mostly for adult or cystic acne.
There is a common discussion on the side effects of Accutane treatment, one of them in body odor while on Accutane. However, this is quite debatable because the side effects vary for every patient.
Let’s get into the article for further details.
Can Accutane Cause Body Odor?
The answer is both yes and no. If the answer seems confusing at first, just bear with me; I’ll get there. Sweat is the most common cause of post-Accutane body odor. Patients on Accutane may experience an increase in sweating. The result is an unpleasant odor emanating from the body.
As isotretinoin is a retinoic acid derivative known as Vitamin A, the side effects completely depend on how Vitamin A or retinoic acid reacts with your body. Every physique has different features, and the organs react differently to oral intakes. Basically, the entire side effect reacts to how well the body can take Accutane.
You must know that Accutane makes our bodies sensitive. In this treatment, different changes occur in our bodies. It reduces the sebum production on the skin and makes us dehydrated, which can cause body odor.
What Naturally Causes Body Odor?
Certain things can cause body odor. They are :
Every human should drink at least 3 liters of water daily to stay hydrated. Drinking less water could be one of the issues behind why your body smells weird.
Less sebum production: Our body has its natural sebum. If our body does not produce enough sebum, that could lead to body odor.
Change of diet
Sometimes, changing diet could cause body odor. For example, eating more meat or meaty food can be a reason for it. Meat has amino acids. Eating more meat frees more amino acids, and that could lead the body to produce a bad odor.
Excessive sweat production
It is normal to sweat. However, if our body produces more sweat, it might cause body odor. If the sweat doesn’t leave our body, it gets stuck to the skin and causes a bad smell that tarnishes the surroundings.
Not maintaining good hygiene
We all know how important it is to maintain cleanliness and good hygiene. One of the major reasons body odor happens is not having a good shower routine and not cleaning yourself.
Is Body Odour A Severe Side Effect of Accutane?
The answer is, “Yes.” Because having body odor triggers our surroundings and our mental health as well. Even though it is a part of the medication process and usually does not last long, while it lasts, it affects everyone.
The odor leaves a bad impression on people. This is something no one can control while being on Accutane. Probably this is one of the most annoying side effects of the journey of skin healing.
What To Do To Avoid Body Odor On Accutane?
There are some simple steps you can follow to avoid body odor:
Try eating healthy foods regularly
Having a well-balanced diet could be one way to stop getting body odor. Besides, oily foods, carbs, and too many sugary foods should be avoided from the diet to not get body odor.
Avoid taking alcohol
We all know the effects of consuming alcohol. It is suggested that you should avoid consuming alcohol while on Accutane. Even if you are a sober drinker, you should still avoid it. You may also read “Can You Drink Alcohol On Accutane?“
Shower more in a day
Maintaining a good cleanliness routine could help avoid having body odor. Shower 2-3 times a day if needed.
Reapply your deodorant consequently
To avoid having body odor, use a good scented deodorant. Lemon or Lavender infused deodorants are a good option in this case.
Eat less meat or meaty food
If you love eating meat, we have bad news for you. Consuming more meat frees many amino acids, leading to body odor. The consumption of meat must be reduced to avoid having body odor.
Take supplements regularly
If you take supplements regularly, keep doing that. You can add some vitamins as well. But, before that, consult with your doctor in this regard.
You are in a safe zone if you start a gluten-free diet while on Accutane. A gluten-free diet means no wheat and avoiding consuming certain grainy foods. More consumption of gluten can trigger sebum production to leave body odor.
A plant-based diet is basically getting food sources from plants, more likely known as going vegetarian or vegan. Consuming fresh foods from the farm could never cause your body to smell. Rather, it will improvise the medication.
We might sound like your parents at this moment, but you should probably start doing this. Carrots, cabbage, beans, and fermented vegetables are good options.
Drink plenty of water
Since, due to the Accutane treatment, you are sweating a lot, you should drink plenty of water. It will keep your body hydrated. Otherwise, your body will be dehydrated, which is dangerous for both internal organs and the skin.
Does Accutane make you sweaty?
Yes, Accutane can make you sweaty. Accutane is the most effective medication for severe cystic acne, but it is not without significant risks. Consequences include excessive dryness, bodily aches, sweating, and fatigue.
Does Accutane affect your hormones?
Hormonal change is a common side effect of Accutane treatment. Adrenal hormone levels may change due to isotretinoin treatment. Regular check-ins after treatment are a great opportunity to spot hirsutism and menstrual irregularities.
How long does body odor remain after Accutane?
Body odor is not an obvious effect of Accutane. If your body becomes sweaty after Accutane, the odor will only be caused. This body odor is a very temporary side effect. After 1-2 weeks of the treatment completion, this side effect will fade. If, after that period, the smell won’t leave, you should consult your doctor.
Apart from the side effects, Accutane does wonders to your skin. The side effects fade away after you are done with your treatment. The whole process is temporary but worth taking risks for.
Wishing you a great journey in your skin’s healing process. Trust the process. It will show you the best result. Finally, Let us know how it is going.
Disclaimer: The information included at this site is for educational purposes only and is not intended to be a substitute for medical treatment by a health care professional. Because of unique individual needs, the reader should consult their physician to determine the appropriateness of the information for the reader’s situation.
Leave a Reply